question-icon

Are there any negative drug interactions between Lexapro and Nexium?

default
Posted on Fri, 13 May 2016
Question: I've been coming off lexapro and take it one every 4 days only 8 mg. Its been working for me it was way to hard to just stopp the weaning off way. Anyway if I go past 4 days like today I woke up and feel horrible..sick like feeling weak anxiety and then I realized it's been six days! I take nexium as well not realizing I only spaced then out two hours apart I took my lexapro. I'm scared of serotonin syndrome now. I've heard it can happen with lexapro and nexium together. I probably sound crazy but am just concerned that I'm going to get this syndrome now
doctor
Answered by Dr. Ronald Schubert (52 minutes later)
Brief Answer:
Serotonin syndrome

Detailed Answer:
Thank you for contacting HCM with your health care concerns

You are concerned about having serotonin syndrome while taking lexapro and nexium. Though there is a drug to drug interaction between the nexium and lexapro the likelihood of serotonin syndrome after this one dose is extremely low. The signs of serotonin syndrome is a high fever with muscle pain and muscle spasms. So without those hallmark symptoms you do not have serotonin syndrome.

To help reduce you withdrawal I would recommend taking only half of your lexapro and then a quarter if that is at all possible with a pill splitter

In summary
1. low risk for serotonin syndrome
2. Signs High fever with muscle pain and muscle spasms
3. Gradual wean with splitting the pills to 1/2 and then 1/4 if possible

I hope I answered your question. Please contact us again if you have any additional questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ronald Schubert

General & Family Physician

Practicing since :1984

Answered : 2407 Questions

premium_optimized

The User accepted the expert's answer

Share on
Are there any negative drug interactions between Lexapro and Nexium?

Brief Answer: Serotonin syndrome Detailed Answer: Thank you for contacting HCM with your health care concerns You are concerned about having serotonin syndrome while taking lexapro and nexium. Though there is a drug to drug interaction between the nexium and lexapro the likelihood of serotonin syndrome after this one dose is extremely low. The signs of serotonin syndrome is a high fever with muscle pain and muscle spasms. So without those hallmark symptoms you do not have serotonin syndrome. To help reduce you withdrawal I would recommend taking only half of your lexapro and then a quarter if that is at all possible with a pill splitter In summary 1. low risk for serotonin syndrome 2. Signs High fever with muscle pain and muscle spasms 3. Gradual wean with splitting the pills to 1/2 and then 1/4 if possible I hope I answered your question. Please contact us again if you have any additional questions